Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 246, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 8, 2006, 3:17 PM MST for Yavapai County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2006, 3:17 PM MST (22:17 UTC)
- Expired
- Aug 8, 2006, 3:50 PM MST
- In force
- 33 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:15 PM MST, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 8, 2:15 PM MST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 215 PM MST TUE AUG 08 2006 .SYNOPSIS...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH THE REST OF THE WEEK. && .DISCUSSION...CONVECTION HAS BEGUN OVER THE CHUSKA MOUNTAINS...THE MOGOLLON RIM...THE WHITE MOUNTAINS...AND THE MOUNTAINS OF SOUTHERN YAVAPAI COUNTY. A FEW OF THESE STORMS HAVE DELIVERED RAINFALL RATES TOPPING AN INCH PER HOUR. MID LEVEL SUBSIDENCE SEEMS TO BE KEEPING A LID ON STORM DEVELOPMENT FURTHER NORTH. THE UPPER LEVEL RIDGING PATTERN WHICH EXTENDS FROM NORTH CENTRAL NEW MEXICO TO YUMA WILL CHANGE BUT LITTLE THROUGH THE FORECAST PERIOD. MOISTURE WILL BE REPLENISHED FROM THE SOUTH FROM TIME TO TIME MAKING FOR REGULARLY OCCURRING AFTERNOON AND EVENING THUNDERSTORM. MODELS CONTINUE TO SHOW A WEST COAST TROUGH PASSING NORTH OF THE STATE ON FRIDAY AND SATURDAY. INCREASED MOIST SOUTHERLY FLOW AHEAD OF THE TROUGH AND SLIGHTLY GREATER SHEAR WITH THIS FEATURE COULD PRODUCE MORE ORGANIZED CONVECTION ON THOSE DAYS. && .AVIATION...FOR THE 00Z PACKAGE...AREAS EAST OF A 4 CORNERS TO PRESCOTT LINE CAN EXPECT SCATTERED THUNDERSTORMS TO CONTINUE UNTIL SUNSET AND THEN TRANSITION TO AREAS OF SHRA WITH ISOLD TSTORMS THROUGH THE EARLY MORNING. WEST OF THIS LINE THE AIRMASS HAS LESS MOISTURE AND MORE STABILITY. THUS THE WDLY SCT TSTORMS IN THIS AREA SHOULD DIMINISH TO SKC-SCT150 AFT 03Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && HOWARD/41
Hazardous weather outlook, Aug 8, 9:30 AM MST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 0930 AM MST TUE AUG 8 2006 AZZ004>018-037>040-090700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 0930 AM MST TUE AUG 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY EXPECT SCATTERED THUNDERSTORMS SOUTHEAST OF A LINE FROM WINDOW ROCK TO FLAGSTAFF TO PRESCOTT. LESS ACTIVITY WILL OCCUR NORTHWEST OF THAT LINE. CONVECTION SHOULD BEGIN BY LATE MORNING. EXPECT LITTLE STORM MOTION SOUTHEAST OF A LINE FROM HOLBROOK TO PAYSON. ELSEWHERE...STORMS WILL TRACK FROM SOUTHWEST TO NORTHEAST. THE GREATEST POTENTIAL HAZARD TODAY WILL BE A MODERATE RISK OF FLOODING UNDER SLOW MOVING STORMS IN AREAS THAT HAVE ALREADY RECEIVED HEAVY PRECIPITATION IN RECENT DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOWARD
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:00 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 30 min |
| Aug 7, 5:30 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 30 min |
| Aug 7, 5:43 PM MST | Flash Flood Warning | FGZ | Navajo | 2 min |
| Aug 7, 6:34 PM MST | Flash Flood Warning | FGZ | Navajo | 41 min |
| Aug 7, 7:09 PM MST | Flash Flood Warning | FGZ | Gila | 36 min |
| Aug 7, 8:40 PM MST | Flash Flood Warning | FGZ | Gila | 65 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.